Alerjess 4mg Tablet

Chlorpheniramine Maleate

COMPOSITION

Alerjess 4mg tablet: Each tablet contains Chlorpheniramine Maleate BP 4 mg.

Alerjess Syrup: Each 5 ml contains Chlorpheniramine Maleate BP 2 mg.

PHARMACOLOGY

Alerjess contains chlorpheniramine Maleate that belongs to the alkylamine group of H1-antihistamines. It is a potent antihistamine. Chlorpheniramine maleate also has a weak antimuscarinic & moderate antiserotonin effect.

INDICATION

It is used for the symptomatic relief of allergic conditions including:

– Allergic rhinitis and conjunctivitis

– Urticaria – Angioedema

– Pruritic skin disorders

– Emergency treatment of anaphylactic reactions (as an adjunct)

DOSAGE AND ADMINISTRATION

Adults: A dose of 4 mg every 4 to 6 hours up to a maximum of 24 mg daily.

Children:

1-2 years: 1 mg twice daily

2-5 years: 1 mg every 4 to 6 hours (maximum 6 mg daily)

6-12 years: 2 mg every 4 to 6 hours (maximum 6 mg daily)

CONTRAINDICATION

– Known allergy to chlorpheniramine

– Not recommended to be used during pregnancy

PRECAUTION

It should be used with caution in-patients with closed-angle glaucoma, urinary retention, prostatic hypertrophy, epilepsy, and severe cardiovascular disorders. Many antihistamines may cause drowsiness; patients so affected should not drive or operate machinery.

SIDE EFFECTS

Drowsiness, dizziness, blurred vision, dry mouth and gastrointestinal upsets may occur. Large doses produce central nervous system depression and occasionally tremors or convulsions.

USE IN PREGNANCY AND LACTATION

The safety of chlorpheniramine in pregnancy has not been established. The drug is excreted in small amounts in breast milk, and mothers taking the drug should not breast-feed.

USE IN CHILDREN

It may be used in children in appropriate doses and not recommended in neonates.

DRUG INTERACTION

Chlorphenamine maleate has been reported to be incompatible with calcium chloride, kanamycin sulfate, noradrenaline acid tartrate, pentobarbital sodium, and meglumine adipiodone.

OVERDOSE

CNS depression (including sedation, apnea, CV collapse), CNS stimulation (including insomnia, hallucination, tremors, convulsions), tinnitus, blurred vision, dizziness, ataxia, hypotension. Stimulation and atropine-like signs and symptoms (including dry mouth, fixed dilated pupils, flushing, hyperthermia, Gl symptoms) are more likely in children.

STORAGE

Store at a cool and dry place, protect from light and moisture. Keep out of the reach of children.

PACKING

Alerjess 4 mg Tablet : Box containing 10 X 50 tablets of blister pack.

Alerjess Syrup : Bottle containing 100 ml syrup.

Alerjess 4mg Tablet
Scroll to top